Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
gravity

Acne FROM my medications?

Recommended Posts

I noticed that my antidepressants and another medication supposedly have a side effect of acne. If this is true, how am I ever going to get rid of my acne if I'm ingesting medication that will perpetuate it?

How do you even get acne from an antidepressant? Hormonal changes?

edit: Also, I had no idea where to post this...

Share this post


Link to post
Share on other sites
I noticed that my antidepressants and another medication supposedly have a side effect of acne. If this is true, how am I ever going to get rid of my acne if I'm ingesting medication that will perpetuate it?

How do you even get acne from an antidepressant? Hormonal changes?

edit: Also, I had no idea where to post this...

Which antidepressant is it?

Share this post


Link to post
Share on other sites

I've been on many different antidepressants in the past, and none have ever given me acne. If anything, they helped it because they balanced out my chemistry. I wouldn't worry about it.

Share this post


Link to post
Share on other sites

hey

ive been wondering the same thing too. what antidepressants are u on? apparently lithium which is in some can cause acne. ive just started taking citalophragm and some places say it can cause acne and others dont mention it so i dont know. also, it might depend on what dose ur taking as well.

Share this post


Link to post
Share on other sites

Well, if you think that your medication is causing acne, and that's a listed side effect of it, you could ask your doctor about switching you to one that doesn't have acne as a listed side effect. There are a lot of different anti-depressants on the market.

Share this post


Link to post
Share on other sites

I'm on Wellbutrin. I don't want to switch medications because it's working pretty well for me and going on different meds can really mess with your head. I was on another medication that listed acne as a side effect (it also contributed to a swelling problem I had, similar to tendonitis... NOT cool), but I came off of that. No real difference except with the swelling in my wrists gone.

It's hard to really say where my acne is coming from, though. There are so many possibilities. I've been on Wellbutrin for years and only since I started college has my skin been this bad.

Share this post


Link to post
Share on other sites

STAY ON WELLBUTRIN!!!!!!!

acne is a rare side effect on WB and the people who report it sometimes have other stuff going on (diet, stress, etc) that could cause the small amount of acne they got.

seriously, wellbutrin is the way to go in terms of AD's.

Share this post


Link to post
Share on other sites
STAY ON WELLBUTRIN!!!!!!!

acne is a rare side effect on WB and the people who report it sometimes have other stuff going on (diet, stress, etc) that could cause the small amount of acne they got.

seriously, wellbutrin is the way to go in terms of AD's.

Haha, that scared me for a second. I was like, AAHHH! BOLD! CAPS! LOTS OF PUNCTUATION! AAAHH!

Yeah, I definitely plan on staying on Wellbutrin anyway. I'm glad it's a rare side effect. :)

Share this post


Link to post
Share on other sites
STAY ON WELLBUTRIN!!!!!!!

acne is a rare side effect on WB and the people who report it sometimes have other stuff going on (diet, stress, etc) that could cause the small amount of acne they got.

seriously, wellbutrin is the way to go in terms of AD's.

Share this post


Link to post
Share on other sites

According to my psychiatrist, lithium is really the only antidepressant that is linked to acne. When we were talking about what antidepressant I should use, I mentioned that acne could not be one of the side effects, as I know the sudden acne flare I starting getting last year was a major factor causing my depression. He said the only one you have to worry about is lithium - a drug he wasn't even considering putting me on. The two options he suggested were Remeron or Wellbutrin - both have the fewest side effects of any antidepressants. I ended up going on Remeron. But, he said the neither Remeron nor Wellbutrin would cause acne breakouts.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×